Alert archive / Oregon / Gale Warnings in 2011
Gale Warning 24, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jul 21, 2011, 2:21 AM PDT. It took effect at Jul 22, 2011, 12:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2011, 2:21 AM PDT (09:21 UTC)
- In effect from
- Jul 22, 2011, 12:00 PM PDT
- Expired
- Jul 22, 2011, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
546 WHUS76 KMFR 210921 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 221 AM PDT THU JUL 21 2011 PZZ376-212230- /O.CON.KMFR.SI.Y.0240.000000T0000Z-110722T2100Z/ /O.CON.KMFR.SW.Y.0085.000000T0000Z-110722T2100Z/ /O.UPG.KMFR.GL.A.0021.110722T2100Z-110723T0600Z/ /O.NEW.KMFR.SE.W.0034.110722T2100Z-110723T0600Z/ /O.NEW.KMFR.GL.W.0024.110722T2100Z-110723T0600Z/ /O.UPG.KMFR.SE.A.0025.110722T2100Z-110723T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 221 AM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY. * WINDS: NORTH WINDS WILL INCREASE TO 20 TO 30 KT IN THE AFTERNOONS AND EVENINGS...DIMINISHING TO 10 TO 20 KT IN THE LATE NIGHT AND MORNING HOURS. WINDS WILL INCREASE TO GALE FORCE LATE FRIDAY AFTERNOON THROUGH EVENING WITH GUSTS AROUND 40 KT. WINDS WILL DIMINISH LATE FRIDAY NIGHT TO SMALL CRAFT ADVISORY. * AREAS AFFECTED: THE STRONGEST WINDS WILL BE FROM SOUTH OF CAPE SEBASTIAN BETWEEN 10 NM AND 40 NM OFFSHORE. * SEAS: STEEP WIND DRIVEN SEAS WILL BUILD TO 7 TO 11 FT THIS AFTERNOON AND PERSIST THROUGH EARLY FRIDAY. VERY STEEP SEAS UP TO 14 FEET FRIDAY AFTERNOON AND EVENING. SEAS WILL SUBSIDE LATE FRIDAY NIGHT TO SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-212230- /O.CON.KMFR.SI.Y.0240.000000T0000Z-110723T0600Z/ /O.CON.KMFR.SW.Y.0085.000000T0000Z-110723T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 221 AM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. * WINDS: NORTH WINDS WILL INCREASE TO 20 TO 30 KT IN THE AFTERNOONS AND EVENINGS...DIMINISHING TO 10 TO 20 KT IN THE LATE NIGHT AND MORNING HOURS. WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY EVENING...THEN DIMINISH LATE FRIDAY NIGHT. * AREAS AFFECTED: THE STRONGEST WINDS WILL BE FROM BROOKINGS SOUTH BEYOND 5 NM OFFSHORE. * SEAS: STEEP WIND DRIVEN SEAS WILL BUILD TO 7 TO 11 FT THIS AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
432 WHUS76 KMFR 212252 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 352 PM PDT THU JUL 21 2011 PZZ376-221200- /O.EXT.KMFR.SI.Y.0240.000000T0000Z-110722T1900Z/ /O.EXT.KMFR.SW.Y.0085.000000T0000Z-110722T1900Z/ /O.EXT.KMFR.GL.W.0024.110722T1900Z-110723T0600Z/ /O.EXT.KMFR.SE.W.0034.110722T1900Z-110723T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 352 PM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL NOON PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL NOON PDT FRIDAY... ...GALE WARNING NOW IN EFFECT FROM NOON TO 11 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM NOON TO 11 PM PDT FRIDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM NOON TO 11 PM PDT FRIDAY. THE GALE WARNING IS NOW IN EFFECT FROM NOON TO 11 PM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL NOON PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL NOON PDT FRIDAY. * WINDS: GUSTY NORTH WINDS WILL INCREASE TO 25 TO 30 KT THROUGH THIS EVENING...PEAKING NEAR 35 KT BEFORE EASING OVERNIGHT. WINDS WILL INCREASE TO GALE FORCE FRIDAY AFTERNOON THROUGH EVENING. WINDS WILL DIMINISH LATE FRIDAY NIGHT TO SMALL CRAFT ADVISORY LEVEL. * AREAS AFFECTED: THE STRONGEST WINDS WILL BE FROM SOUTH OF CAPE SEBASTIAN BETWEEN 10 NM AND 40 NM OFFSHORE. * SEAS: STEEP WIND DRIVEN SEAS WILL BUILD TO 7 TO 11 FT THIS EVENING AND PERSIST THROUGH EARLY FRIDAY. VERY STEEP SEAS TO 14 FEET WILL PEAK FRIDAY AFTERNOON AND EVENING. SEAS WILL SUBSIDE LATE FRIDAY NIGHT TO SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-221200- /O.EXB.KMFR.SI.Y.0240.110722T2100Z-110723T0800Z/ /O.EXB.KMFR.SW.Y.0085.110722T2100Z-110723T0800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 352 PM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM FRIDAY TO 1 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM FRIDAY TO 1 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 1 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 2 PM FRIDAY TO 1 AM PDT SATURDAY. * WINDS: NORTH WINDS WILL INCREASE STARTING FRIDAY AFTERNOON TO 20 TO 25 KT. THE WINDS WILL PEAK FRIDAY EVENING BEFORE DECREASING OVERNIGHT. * AREAS AFFECTED: THE STRONGEST WINDS WILL BE BEYOND 5 NM FROM SHORE...AND MAINLY SOUTH OF REEDSPORT. * SEAS: STEEP WIND DRIVEN SEAS WILL BUILD TO 7 TO 10 FT FRIDAY AFTERNOON AND EVENING BEFORE DECREASING OVERNIGHT. THE HIGHEST WAVES WILL BE BEYOND 5 NM FROM SHORE SOUTH OF COOS BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-221200- /O.EXT.KMFR.SW.Y.0085.000000T0000Z-110722T2100Z/ /O.CON.KMFR.SI.Y.0240.000000T0000Z-110723T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 352 PM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 2 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 2 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. * WINDS: NORTH WINDS WILL INCREASE TO 20 TO 25 KT THIS EVENING... THEN DIMINISH DURING THE OVERNIGHT HOURS. WINDS WILL PEAK WITH GUSTS NEAR 35 KT FRIDAY AFTERNOON...THEN DIMINISH BELOW ADVISORY LEVEL LATE FRIDAY NIGHT. * AREAS AFFECTED: THE STRONGEST WINDS THIS EVENING WILL BE SOUTH OF GOLD BEACH. AS WINDS INCREASE FRIDAY AFTERNOON...THEY WILL SPREAD NORTH TO CAPE BLANCO. * SEAS: STEEP WIND DRIVEN SEAS WILL BUILD TO 8 TO 10 FT THIS EVENING BEFORE SUBSIDING OVERNIGHT. SEAS WILL THEN BUILD FRIDAY AFTERNOON AND AND PEAK AT 9 TO 11 FT FRIDAY EVENING. HIGHEST SEAS WILL BE BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD OTTENWELLER/STAVISH
270 WHUS76 KMFR 221025 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 325 AM PDT FRI JUL 22 2011 PZZ376-222300- /O.CON.KMFR.SI.Y.0240.000000T0000Z-110722T1900Z/ /O.CON.KMFR.SW.Y.0085.000000T0000Z-110722T1900Z/ /O.EXT.KMFR.SE.W.0034.110722T1900Z-110723T1200Z/ /O.CON.KMFR.GL.W.0024.110722T1900Z-110723T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 325 AM PDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORIES FOR WINDS AND FOR HAZARDOUS SEAS ARE IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT SATURDAY... SMALL CRAFT ADVISORIES FOR WINDS AND FOR HAZARDOUS SEAS REMAIN IN EFFECT UNTIL NOON PDT TODAY. A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT SATURDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS THIS MORNING WILL INCREASE TO 25 TO GALES 35 KNOTS WITH FREQUENT GUSTS 30 TO 40 KT THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH LATE THIS EVENING TO SMALL CRAFT ADVISORY LEVEL. * SEAS: STEEP NORTH SEAS 6 TO 9 FEET AT A DOMINANT PERIOD OF 9 SECONDS THIS MORNING WILL BUILD TO STEEP TO VERY STEEP 9 TO 13 SECONDS NORTH SEAS AT A DOMINANT PERIOD OF 8 SECONDS OR LESS LATE THIS AFTERNOON AND EVENING. COMBINED SEAS ARE EXPECTED TO REMAIN MOSTLY AT WARNING LEVELS OVERNIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL BE OVER THE SOUTHEASTERN HALF OF THE AREA LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-222300- /O.EXT.KMFR.SW.Y.0085.000000T0000Z-110723T0600Z/ /O.CON.KMFR.SI.Y.0240.000000T0000Z-110723T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 325 AM PDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORIES FOR WINDS AND FOR HAZARDOUS SEAS ARE NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTH WINDS 15 TO 20 KT THIS MORNING WILL INCREASE TO 20 TO 30 KT WITH HIGHER GUSTS LATE THIS MORNING THROUGH THIS EVENING. * SEAS: NORTH SEAS 5 TO 7 FEET AT A DOMINANT PERIOD OF 9 SECONDS THIS MORNING WILL BUILD AND STEEPEN TO 7 TO 10 FEET AT 8 SECONDS OR LESS LATE THIS MORNING THROUGH THIS EVENING, * AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS STEEP SEAS WILL BE PRIMARILY BEYOND 5 NAUTICAL MILES FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-222300- /O.EXT.KMFR.SI.Y.0240.110722T2100Z-110723T1200Z/ /O.EXT.KMFR.SW.Y.0085.110722T2100Z-110723T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 325 AM PDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... THE SMALL CRAFT ADVISORIES FOR WINDS AND FOR HAZARDOUS SEAS ARE NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SATURDAY. * WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KT WITH FREQUENT GUSTS OF AT LEAST 30 KT THIS AFTERNOON THROUGH TONIGHT. * SEAS: NORTH SEAS WILL STEEPEN AND BUILD TO 8 TO 10 FEET AT A DOMINANT PERIOD OF 9 SECONDS OR LESS LATE THIS AFTERNOON THROUGH THIS EVENING...PERSISTING THROUGH THE OVERNIGHT. * AREAS AFFECTED: THE STRONGEST WINDS WILL BE BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
062 WHUS76 KMFR 222201 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 301 PM PDT FRI JUL 22 2011 PZZ376-230615- /O.CON.KMFR.GL.W.0024.000000T0000Z-110723T0600Z/ /O.CON.KMFR.SE.W.0034.000000T0000Z-110723T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 301 PM PDT FRI JUL 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. * WINDS: NORTH 25 TO 35 KT WILL CONTINUE THROUGH THIS EVENING WITH FREQUENT GUSTS 30 TO 40 KT. WINDS WILL DIMINISH LATER TONIGHT TO SMALL CRAFT ADVISORY LEVEL. * SEAS: STEEP TO VERY STEEP AT 9 TO 13 FEET WITH A DOMINANT PERIOD OF 9 SECONDS OR LESS THIS EVENING WILL BECOME 9 TO 11 FEET EARLY SATURDAY MORNING. THESE WAVE HEIGHTS WILL CONTINUE SATURDAY BEFORE DECREASING SATURDAY NIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL BE OVER THE SOUTHERN HALF OF THESE COASTAL WATERS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-370-230615- /O.EXT.KMFR.SI.Y.0240.000000T0000Z-110724T0300Z/ /O.EXT.KMFR.SW.Y.0085.000000T0000Z-110724T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 301 PM PDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM PDT SATURDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 8 PM PDT SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 8 PM PDT SATURDAY. * WINDS: NORTH 20 TO 30 KT WILL CONTINUE THROUGH THIS EVENING. WINDS WILL BRIEFLY LESSEN TO 10 TO 20 KT OVERNIGHT INTO SATURDAY MORNING BEFORE RISING AGAIN TO 20 TO 25 KT WITH GUSTS TO 30 KT SATURDAY AFTERNOON INTO SATURDAY EVENING. * SEAS: STEEP 7 TO 10 FEET AT 9 SECONDS OR LESS THROUGH THIS EVENING WILL BECOME 7 TO 8 FEET OVERNIGHT. SEAS WILL THEN BECOME 7 TO 9 FEET AT 9 SECONDS OR LESS SATURDAY AFTERNOON INTO SATURDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL BE PRIMARILY BEYOND 5 NAUTICAL MILES FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
195 WHUS76 KMFR 230555 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1055 PM PDT FRI JUL 22 2011 PZZ376-231900- /O.EXP.KMFR.GL.W.0024.000000T0000Z-110723T0600Z/ /O.EXB.KMFR.SI.Y.0240.000000T0000Z-110724T0600Z/ /O.EXT.KMFR.SE.W.0034.000000T0000Z-110724T0300Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1055 PM PDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT SATURDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 PM PDT SATURDAY... ...GALE WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT SATURDAY. THE GALE WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 8 PM PDT SATURDAY. * WINDS: NORTH 25 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE TONIGHT THROUGH SATURDAY EVENING. WINDS WILL DIMINISH SATURDAY NIGHT TO AROUND 20 KT. * SEAS: STEEP TO VERY STEEP SEAS OF 10 TO 13 FEET AT 9 SECONDS WILL DECREASE TO 9 TO 11 FEET AT 9 SECONDS TONIGHT THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ356-231900- /O.EXT.KMFR.SI.Y.0240.000000T0000Z-110724T0600Z/ /O.CON.KMFR.SW.Y.0085.000000T0000Z-110724T0300Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 1055 PM PDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY. * WINDS: NORTH WINDS 10 TO 20 KT WILL CONTINUE TONIGHT INTO SATURDAY MORNING BEFORE RISING AGAIN TO 20 TO 25 KT WITH GUSTS TO 30 KT SATURDAY AFTERNOON INTO SATURDAY EVENING. * SEAS: STEEP 7 TO 9 FEET AT 8 TO 9 SECONDS WILL DIMINISH TO 6 TO 8 FEET OVERNIGHT. SEAS WILL THEN INCREASE TO 7 TO 9 FEET AT 9 SECONDS OR LESS SATURDAY AFTERNOON INTO SATURDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL BE PRIMARILY BEYOND 5 NAUTICAL MILES FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-231900- /O.CON.KMFR.SI.Y.0240.000000T0000Z-110724T0300Z/ /O.CON.KMFR.SW.Y.0085.000000T0000Z-110724T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1055 PM PDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY. * WINDS: NORTH WINDS OF 10 TO 20 KT WILL CONTINUE TONIGHT AND SATURDAY MORNING BEFORE RISING AGAIN TO 20 TO 25 KT WITH GUSTS TO 30 KT SATURDAY AFTERNOON INTO SATURDAY EVENING. * SEAS: STEEP 7 TO 8 FEET SEAS AT 8 TO 9 SECONDS WILL CONTINUE OVERNIGHT. SEAS WILL THEN BECOME 7 TO 9 FEET AT 9 SECONDS OR LESS SATURDAY AFTERNOON INTO SATURDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL BE PRIMARILY BEYOND 5 NAUTICAL MILES FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jul 21, 1:00 AM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 21, 1:00 AM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PDT THU JUL 21 2011
.DISCUSSION...21/00Z NAM/GFS IN.
AN UPPER LOW IS NOW MOVING THROUGH BRITISH COLUMBIA AND THE
ASSOCIATED SURFACE FRONT WILL MOVE ONSHORE OVER WASHINGTON STATE
AND NORTHERN OREGON LATER THIS MORNING. THE FRONT WILL BE VERY
WEAK BY THE TIME IT MOVES ONSHORE OVER SOUTHERN OREGON THIS
AFTERNOON. IT WON'T BRING ANY RAIN TO THE AREA...BUT IT WILL
THICKEN THE MARINE LAYER AND SOME DRIZZLE MAY ACCOMPANY THAT
PROCESS. EXPECT SOME MARINE CLOUD COVER TONIGHT INTO THURSDAY OVER
MOST OF THE CWA WEST OF THE CASCADES AND NORTH OF THE SISKIYOUS.
THE REMAINDER OF THE AREA WILL REMAIN MOSTLY CLEAR...ALTHOUGH
THERE MAY BE SOME GUSTY WINDS OVER THE RIDGES AND EAST OF THE
CASCADES THURSDAY AFTERNOON/EVENING.
ONCE THAT UPPER TROUGH DEPARTS THE AREA LATER TODAY...A LONG WAVE
RIDGE WILL BUILD IN FROM THE WEST. THIS WILL INITIATE A WARMING
TREND INLAND. HIGHS WILL WARM TO NEAR SEASONAL NORMALS FRIDAY...AND
ABOVE NORMAL THIS WEEKEND. THE RIDGING AND WARMING ALOFT WILL ACT
TO THIN THE MARINE LAYER AND STRENGTHEN THE INVERSION TOPPING
IT...SO EXPECT OVERNIGHT MARINE CLOUDS TO GRADUALLY RETREAT TO THE
COAST...THOUGH THERE WILL STILL BE A LOT AROUND THURSDAY NIGHT
INTO FRIDAY. IT WILL REMAIN DRY FROM THIS AFTERNOON THROUGH
SATURDAY.
THE RIDGE WILL BREAK TO THE EAST SATURDAY...BUT IT WILL STRENGTHEN
AS IT DOES SO...SO 500 MB HEIGHTS WILL CONTINUE INCREASING INTO
SATURDAY NIGHT. HOWEVER...AS THE FLOW ALOFT BACKS TO
SOUTHWESTERLY...SOME MOISTURE MAY SNEAK UP FROM THE SOUTH ON
SUNDAY. THE GFS SHOWS SOME CONVECTIVE FEEDBACK OVER THE CASCADES
THAT DAY. THE CURRENT FORECAST HAS A SLIGHT CHANCE OF
THUNDERSTORMS FOR THE CASCADES SUNDAY AFTERNOON AND THAT LOOKS GOOD AT
THIS TIME.
LONG TERM DISCUSSION FROM THE WEDNESDAY AFTERNOON AFD...MONDAY
THROUGH WEDNESDAY. ANOTHER TROUGH WILL BEGIN TO DROP IN FROM THE
NORTHWEST SUNDAY AND EXIT ON MONDAY. THE MODELS ALL AGREE ON THIS
FEATURE BUT DIFFER WHEN IT COMES TO STRENGTH AND TIMING. PREVIOUS
RUNS WERE SLIGHTLY SLOWER THAN THE MOST RECENT 12Z RUNS...WHICH
SPEED UP ITS MOVEMENT AND ALSO WEAKEN IT A BIT. INSTABILITY
DEVELOPS OVER THE CASCADES/SISKIYOUS SUNDAY OUT AHEAD OF THE
TROUGH. PREVIOUS MODEL RUNS ALSO DEVELOPED WEAK INSTABILITY OVER
THE MOUNTAINS AND ACROSS THE EAST SIDE MONDAY AS THE TROUGH MOVED
THROUGH. THE MOST RECENT 12Z RUNS HAVE BACKED OFF THIS IDEA AS THE
TROUGH IS FASTER/WEAKER AND EXITS THE CWA BY EARLY AFTERNOON.
MOISTURE FIELDS APPEAR TO BE LIMITED AND STEERING WINDS ARE MORE
WESTERLY ON MONDAY AS WELL. IN COORDINATION WITH THE FIRE WEATHER
DESK...WE MAINTAINED A SLIGHT CHANCE OF SHOWERS/TSTMS OVER THE
CASCADES SUNDAY AFTERNOON/EVENING AND EXTENDED IT FARTHER EAST TO
THE HIGHER TERRAIN ON THE EAST SIDE ON MONDAY TO ACCOUNT FOR THIS
UNCERTAINTY.
&&
.AVIATION...COAST...MVFR CIGS FROM CAPE BLANCO NORTH TO REEDSPORT
AND NEAR BROOKINGS WILL CONTINUE THROUGH THURSDAY MORNING WITH
LOCAL IFR CIGS DEVELOPING TONIGHT INTO THURSDAY MORNING...THEN
AREAS OF MVFR CIGS CONTINUING THURSDAY AFTERNOON. SOUTH OF CAPE
BLANCO EXCEPT NEAR BROOKINGS EXPECT VFR CONDITIONS THROUGH
THURSDAY AFTERNOON. INLAND...LOW CLOUDS WITH MVFR CIGS AND LOCAL
IFR CIGS WILL SPREAD INTO THE UMPQUA BASIN LATE TONIGHT THROUGH
EARLY THURSDAY MORNING..CLEARING TO VFR IN THE MID TO LATE
MORNING. LOCAL MVFR CIGS MAY ALSO SPILL INTO THE ROGUE AND
ILLINOIS VALLEYS LATE TONIGHT INTO EARLY THURSDAY MORNING BUT WILL
REMAIN MOSTLY VFR. ELSEWHERE EXPECT VFR CONDITIONS THROUGH
THURSDAY AFTERNOON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT FRIDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT FRIDAY
FOR PZZ356.
GALE WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT FRIDAY FOR PZZ376.
HAZARDOUS SEAS WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT FRIDAY
FOR PZZ376.
15/15/04The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:21 AM PDT | Hazardous Seas Warning | MFR | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.